MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05024
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
A stryker sales representative identified an incorrectly marked yukon polyaxial screw during restock of a consignment set tray, outside the operating theater.The subject screw was incorrectly laser marked with size ø5.0 (diameter) & 24 (mm length) with catalog number 7601-05024.However, the screw should have been marked ø4.0 (diameter) & 26 (mm length) with associated catalog number 7601-04026.There was no associated procedure and therefore no adverse consequence to a patient.
 
Additional Manufacturer Narrative
Visual inspection of the device confirmed that the screw was incorrectly laser marked as 5.0 x 24 mm when it was actually measured 4.0 x 26 mm.The part was physically conforming to the drawing specification; however, the catalog number, diameter, and length were incorrectly laser marked.A non-conformance was initiated to investigate the root cause associated with this event.Stryker initiated a field safety corrective action on 14 december 2020 and notification was sent to the impacted customers.Affected items will be retrieved at the customer's sites and will be destroyed upon return to stryker distribution sites.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 5.0X24 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10969239
Report Number3004774118-2020-00340
Device Sequence Number11397635
Product Code NKG
UDI-Device Identifier10888857349995
UDI-Public10888857349995
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05024
Device Catalogue Number7601-05024
Device Lot NumberKRBX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
87075
Patient Sequence Number1